MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% AFFIRMAGEN 2X10ML; BLOOD GROUPING REAGENT

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% AFFIRMAGEN 2X10ML; BLOOD GROUPING REAGENT
Catalog Number 719201
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
(b)(4) / ra613355 complaint description: on (b)(6) 2026, a customer contacted ortho global technical support centre (gtsc) to report what was described as discrepant negative results with the 0.8% affirmagen a1 cells lots 8a052 and 8a069 and ortho mts a/b/d monoclonal and reverse grouping card lot 070225037-09 when performing abo testing for two patient samples in conjunction with their ortho vision id-mts analyzer (b)(6).Complainant/complaint reporter: (b)(6) - medical technologist date of events: 01 and 14 january 2026 reported on: (b)(6) 2026 by (b)(6) to ortho gtsc reagents: 0.8% affirmagen lot 8a052 expiry date 03 february 2026 manufacture date 18 november 2025 0.8% affirmagen lot 8a069 expiry date 03 march 2026 manufacture date 16 december 2025 mts a/b/d monoclonal and reverse grouping card lot 070225037-09 expiry date 08 may 2026 manufacture date 08 august 2025 patient information: patient one: sample id (b)(6) patient two: sample id (b)(6) the customer reported that they had tested samples from two patients for abo forward and reverse grouping and that they had obtained the following pattern of reactions: date of testing patient sample id reagents analyzer results (b)(6) 2026 sample id (b)(6) anti-a: 4+ (b)(6) anti-b: negative anti-d: 4+ control: negative a1 cells: negative b cells: 3+ date of testing patient sample id reagents analyzer results (b)(6) 2026 sample id (b)(6) anti-a: 4+ (b)(6) anti-b: negative anti-d: 4+ control: negative a1 cells: indeterminate '?' b cells: 3+ date of testing patient sample id reagents analyzer results (b)(6) 2026 sample id (b)(6) anti-a: 4+ (b)(6) anti-b: negative anti-d: 4+ control: negative a1 cells: indeterminate '?' b cells: 3+ date of testing patient sample id reagents analyzer results (b)(6) 2026 sample id (b)(6) anti-a: 4+ (b)(6) anti-b: negative anti-d: 4+ control: negative a1 cells: negative b cells: 3+ the customer reported that they had tested samples from each patient in manual tube method and that in both instances the a1 cells reacted positively (2+ to 3+ reaction strength).The customer stated that it was determined that one of the patients had anti-a1 present and the other patient, a cold antibody.It is understood that blood group a was reported to the physicians for both patients.No further detail provided.The customer reported that biased results were reported for both patients to the physicians.The customer reported that no patient was harmed as a result of the reported events.
 
Additional Manufacturer Narrative
Investigation details: the customer had processed quality control samples on the days of the reported events and the results were as expected.The customer queried the temperature of the card supply drawer which was reviewed by ortho gtsc and confirmed to be within an acceptable range.The e-connectivity results report for both patients were provided and confirmed the pattern of reactions as described by the customer.Gtsc discussed the difference in methodology between tube and mts card with regards to spin/centrifugation speeds, differences in sensitivity and reaction environments.The customer was satisfied with the points mentioned above pointing to the presence of a weak anti-a1 antibodies only reacting in tube method.It will also be suggested to the customer that ortho can provide affirmagen 4.As part of the investigation, a batch record review was requested for 0.8% affirmagen lots 8a052 and 8a069.All in-process testing, and qa release testing met release criteria.There were no non-conformances / quality events related to performance issues for these lots.As part of the investigation, samples known to contain blood group a, b, ab and o were requested to be tested for abo grouping using retained samples of 0.8% affirmagen lots 8a052 and 8a069 at ortho's manufacturing site.The expected positive and negative reactions were obtained, therefore the issue reported by the customer could not be reproduced.The review of the worldwide complaint databases was performed for 0.8% affirmagen a1 cells lots 8a052 and 8a069 and ortho mts a/b/d monoclonal and reverse grouping card lot 070225037-09 and master bulk lot 070225037.No other similar complaint was identified for these products/lots associated to falseneg.No trend was identified.No further investigation was carried out on these incidents.The potential assignable cause of the discrepant abo reverse typing results obtained for these patient samples is sample related, the anti-a1 antibody being weak and/or at the detection limit of the technique and reagents used.There is no evidence of any systematic failure of the ortho analyser or reagents to perform as intended.No other complaint of this type has been received from the customer site since the time of the reported events.

Brand Name
0.8% AFFIRMAGEN 2X10ML
Common Device Name
BLOOD GROUPING REAGENT
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24290468
Report Number2250051-2026-00008
Device Sequence Number9435796
Product Code QHR
UDI-Device Identifier10758750003877
UDI-Public(01)10758750003877(17)260303(11)251216(10)8A069
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Catalogue Number719201
Device Lot Number8A069
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown